Alert archive / Arizona / Special Weather Statements in 2011
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Mar 21, 2011, 10:33 AM MST for Pinal County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2011, 10:33 AM MST (17:33 UTC)
- Expired
- Mar 21, 2011, 11:15 AM MST
- In force
- 42 min
- Issued by
- NWS Tucson, AZ
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 67 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 5.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4427 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 436 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
116
WWUS85 KTWC 211733
SPSTWC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1033 AM MST MON MAR 21 2011
AZZ505-506-211815-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK
AZ-SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-
1033 AM MST MON MAR 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR BLOWING DUST UNTIL 1115 AM MST...
LOCAL OBSERVATION INDICATED A LOCALIZED AREA OF BLOWING DUST WITH
VISIBILITIES BRIEFLY REDUCED BELOW 1 MILE IN SOME LOCATIONS NEAR
INTERSTATE 10.
AREAS AFFECTED INCLUDE...ELOY...RED ROCK...PICACHO PEAK...PICACHO AND
FRIENDLY CORNERS.
THIS AREA OF BLOWING DUST MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 3252 11112 3253 11177 3274 11173 3274 11172
3274 11167 3277 11161 3283 11155 3290 11146
$$
MEYERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Mar 21, 9:00 AM MST, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 21, 9:00 AM MST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
900 AM MST MON MAR 21 2011
.SYNOPSIS...A PACIFIC STORM SYSTEM WILL BRING VERY STRONG GUSTY
WINDS TODAY WITH AREAS OF BLOWING DUST...FOLLOWED BY SHOWERS
SPREADING IN FROM THE WEST BY TONIGHT. COOLER TEMPERATURES TUESDAY
AND TUESDAY NIGHT WITH A FEW LINGERING SHOWERS MAINLY ACROSS HIGHER
TERRAIN EAST OF TUCSON. DRY WITH A WEAK WARMING TREND DURING THE
SECOND HALF OF THE WEEK.
&&
.DISCUSSION...GUSTY WINDS ALREADY THIS MORNING AS MANY VALLEY
LOCATIONS EITHER DIDN'T SET UP MUCH OF AN INVERSION OR ONLY MANAGED
A SHALLOW ONE. THE WIND ADVISORY WITH AREAS OF BLOWING DUST AND RED
FLAG WARNING ALL LOOK LIKE GOOD CALLS AS MOST OF OUR PART OF THE
STATE REMAINS DRY IN THE LOWER LEVELS FOR NOW. BANDS OF SHOWERS TO
THE WEST AND NORTHWEST THROUGH YUMA AND MARICOPA COUNTIES WITH A
CORE OF SHOWERS CLOSER TO THE BOTTOM OF THE TROUGH ITSELF BACK IN
SOUTHERN CALIFORNIA. THE MAIN TROUGH WILL BEGIN TO LIFT AND SHEAR
THROUGH THE STATE TODAY BUT WE SHOULD SEE A SOLID BAND OR TWO OF
WIDESPREAD SHOWER ACTIVITY SHIFTING INTO OUR PART OF THE STATE FROM
THE WEST THIS EVENING WITH A SECONDARY BAND LATER IN THE NIGHT.
SOME TWEAKS TO THE FORECAST THIS MORNING BASED ON THOSE TRENDS.
SHOWERS WILL BE SLOWER TO MOVE INTO OUR PART OF THE STATE AND WE
WILL BE ON THE SOUTHERN END OF THE BEST MOISTURE / DYNAMICS
COMBINATION...BUT WE SHOULD STILL MANAGE A GOOD SHOT OF SHOWERS
ACROSS MOST OF OUR AREA BEFORE ALL IS SAID AND DONE. SNOW LEVELS
FALLING AS LOW AS 6000 FEET WITH ACCUMULATIONS OF 1 TO 4 INCHES
ABOVE 7000 OR 8000 FEET WITH HIGHEST PEAKS POTENTIALLY AN INCH OR
TWO HIGHER. VALLEY QPF VALUES IN THE ONE TENTH TO ONE THIRD OF AN
INCH RANGE WITH ISOLATED HIGHER AMOUNTS POSSIBLE. NOT A DRENCHING
BUT EVERY LITTLE BIT HELPS.
STILL SOME LINGERING SHOWER ACTIVITY TUESDAY MORNING BEFORE CLEARING
FROM THE WEST. MUCH COOLER TUESDAY AND TUESDAY NIGHT...BACK TO WELL
BELOW CLIMO BUT NOT RECORD LEVELS AND PERHAPS JUST DOWN TO NEAR
FREEZING IN SOME COLDER EASTERN VALLEY LOCATIONS.
SHORTWAVE RIDGE TUESDAY NIGHT WITH STORM TRACK OFF THE PACIFIC
LIFTING FURTHER NORTH THE REST OF THE WEEK. THE REGION WILL BE BUSY
WITH WEATHER BUT NOT OUR LATITUDE. AS STORMS BRUSH BY MAINLY NORTH
OF OUR CWA WE CAN EXPECT GUSTY WINDS AT TIMES ALONG WITH ANY
ATTEMPTED WARMING TRENDS BEING KEPT IN CHECK.
&&
.AVIATION...SCT -SHRA WILL MOVE INTO FAR WRN PIMA COUNTY WEST OF
KTUS THIS MORNING THEN SCT TO NUM -SHRA TO SHRA WILL OCCUR ACROSS SE
AZ THIS TONIGHT. SCT-BKN CLOUDS MOSTLY ABOVE 12K FT AGL THIS MORNING
THEN CLOUD DECKS LOWERING TO 4-7K FT AGL BY 00Z TUESDAY. AREAS MVFR
CIGS AFTER 02Z AND CONTINUING INTO TUESDAY MORNING. SURFACE WIND
GENERALLY SWLY 15-30 KTS WITH GUSTS OF 35-45 KTS. SURFACE WIND
06Z-12Z TUESDAY DIMINISHING TO LESS THAN 10 KTS. SLIGHT CHANCE OF
-SHRA MAINLY EAST OF A KSAD-KDUG LINE TUESDAY WITH DRY CONDITIONS
ELSEWHERE. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...A RED FLAG WARNING IS IN EFFECT FROM 10 AM MST THIS
MORNING UNTIL 7 PM MST THIS EVENING FOR FIRE WEATHER ZONES 146 AND
148 AND ALL BUT THE FAR WESTERN PORTION OF FIRE WEATHER 147 DUE TO
STRONG WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH TO VERY HIGH
FIRE DANGER.
EXPECT A CHANCE OF SHOWERS ACROSS SOUTHEAST ARIZONA TONIGHT. THERE
WILL STILL BE SOME BREEZES AND A SLIGHT CHANCE OF SHOWERS ON TUESDAY
ACROSS THE HIGHER TERRAIN EAST OF TUCSON. DRY CONDITIONS TO OCCUR
WEDNESDAY THROUGH SUNDAY WITH SOME AFTERNOON BREEZES ESPECIALLY
ACROSS HIGHER TERRAIN.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MST THIS
EVENING FOR AZZ146-148 AND EASTERN AZZ147.
WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING
FOR AZZ503-504-507>514.
WEATHER.GOV/TUCSONHazardous weather outlook, Mar 21, 4:30 AM MST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 430 AM MST MON MAR 21 2011 AZZ503-504-507>515-220200- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 430 AM MST MON MAR 21 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING. PLEASE REFER TO AWIPS PRODUCT PHXRFWTWC /WMO HEADER WWUS85 KTWC/ FOR DETAIL. A WIND ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING. PLEASE REFER TO AWIPS PRODUCT PHXNPWTWC /WFO HEADER WWUS75 KTWC/ FOR DETAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF SHOWERS ON TUESDAY MAINLY ACROSS THE HIGHER TERRAIN EAST OF TUCSON. DRY CONDITIONS WILL PREVAIL WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ502-505-506-220200- TOHONO O'ODHAM NATION-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY- 430 AM MST MON MAR 21 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING. PLEASE REFER TO AWIPS PRODUCT PHXRFWTWC /WMO HEADER WWUS85 KTWC/ FOR DETAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF SHOWERS ON TUESDAY...MAINLY IN THE MORNING. DRY CONDITIONS WILL PREVAIL WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Mar 21, 10:33 AM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1033 AM MST MON MAR 21 2011
AZZ505-506-211815-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK
AZ-SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-
1033 AM MST MON MAR 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR BLOWING DUST UNTIL 1115 AM MST...
LOCAL OBSERVATION INDICATED A LOCALIZED AREA OF BLOWING DUST WITH
VISIBILITIES BRIEFLY REDUCED BELOW 1 MILE IN SOME LOCATIONS NEAR
INTERSTATE 10.
AREAS AFFECTED INCLUDE...ELOY...RED ROCK...PICACHO PEAK...PICACHO AND
FRIENDLY CORNERS.
THIS AREA OF BLOWING DUST MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 3252 11112 3253 11177 3274 11173 3274 11172
3274 11167 3277 11161 3283 11155 3290 11146
MEYERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 1:58 AM MST | Wind Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 17 hr |
Nearby
Special Weather Statements in Arizona, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.